3 doctors weighed in:

On lg dose cipro (ciprofloxacin) & levaquin for diverticulitis had bicep tendon ligament, both rotator cuffs, acl, meniscus, all tear. No warnings, r drs responsible?

3 doctors weighed in
Dr. David Earle
Surgery
1 doctor agrees

In brief: Diverticulitis

Cipro (ciprofloxacin) and levaquin are antibiotics often used for diverticulitis, also often used with metronidazole.
I am unaware of any relationship, or possible mechanism that either the diverticulitis or the antibiotics can cause the orthopedic problems you mentioned. I would also add that a proper exam by an orthopedist, usually with sophisticated imaging is required to make those diagnoses. Hope this helps!

In brief: Diverticulitis

Cipro (ciprofloxacin) and levaquin are antibiotics often used for diverticulitis, also often used with metronidazole.
I am unaware of any relationship, or possible mechanism that either the diverticulitis or the antibiotics can cause the orthopedic problems you mentioned. I would also add that a proper exam by an orthopedist, usually with sophisticated imaging is required to make those diagnoses. Hope this helps!
Dr. David Earle
Dr. David Earle
Thank
1 comment
Dr. David Earle
Flouroquinolones are associated with increased risk of tendonitis/tendon rupture. Call your doctor to change the antibiotics. It's not the doctor's fault this happened. Ask if orthopedic referral is appropriate.
Dr. Herman Hammerstead
Surgery - Trauma

In brief: Medicolegal question

Seek council with an attorney not a MD.
This is a well known complication with flouroquinalones but so is allergic reations to any antibiotics

In brief: Medicolegal question

Seek council with an attorney not a MD.
This is a well known complication with flouroquinalones but so is allergic reations to any antibiotics
Dr. Herman Hammerstead
Dr. Herman Hammerstead
Thank
Get help from a real doctor now
Dr. Crystal Twynham
Board Certified, Surgery
30 years in practice
939K people helped
Continue
108,000 doctors available
Read more answers from doctors